6th SLanguages Annual Symposium Conference Program

Language & culture in virtual worlds

Fri-Sun, 28-30 September 2012

pre-conference events, 23 and 26 Sept

Twitter hashtag #slang12

Conference Themes:  Games and Machinima

The 6th SLanguages Annual Symposium is a free annual conference which focuses on language learning in a virtual world(s). It takes place in Second Life on EduNation and was founded by Gavin Dudeney in 2007 and today it is organised by a conference committee.

Venues in Second Life

You can pick up your Teleport HUD at the Welcome Center

Welcome Center

 http://maps.secondlife.com/secondlife/EduNation/99/158/24

Sandbox  

http://maps.secondlife.com/secondlife/EduNation/121/184/2101 

MAIN VENUE

http://maps.secondlife.com/secondlife/EduNation%20II/175/88/22

SKY VENUE

http://maps.secondlife.com/secondlife/EduNation%20III/126/154/3989 

WATER VENUE

http://maps.secondlife.com/secondlife/EduNation%20III/147/132/21 

Terra Gallery

http://maps.secondlife.com/secondlife/EduNation/107/75/23 

Theater venue

http://maps.secondlife.com/secondlife/EduNation%20II/59/199/1001 

Machinima Venue

http://maps.secondlife.com/secondlife/EduNation/176/140/1000 

Games Venue

http://maps.secondlife.com/secondlife/EduNation%20II/61/80/24 

Party Sphere

http://maps.secondlife.com/secondlife/EduNation%20II/43/212/2999 

Livestream in Adobe Connect

SLanguages MAIN:   http://lancelot.adobeconnect.com/sl 

SLanguages 1:         http://lancelot.adobeconnect.com/sl1 

SLanguages 2:         http://lancelot.adobeconnect.com/sl2 


SUNDAY, 23 SEPTEMBER 2012

Pre-Conference Workshops

SUNDAY, 23 SEPTEMBER 2012 - 1am SL | 8am GMT| 9am UK | 5pm TYO

Pre-conference workshops (2h)

New to Second Life?

Carol Rainbow [Carol Rbroux], Independent teacher trainer, UK

Recording Part 1 (1h 11min): http://lancelot.adobeconnect.com/p167xp7581i/

Recording Part 2 (29min):http://lancelot.adobeconnect.com/p8l4x4hazrf/

SUNDAY, 23 SEPTEMBER 2012 - 10am SL | 5pm GMT | 6pm UK | 2am TYO

Pre-conference workshops (2h)

New to Second Life?

Karina Silva [Karina.Jacobus], Iowa State University, USA

No recording

WEDNESDAY, 26 SEPTEMBER 2012

Pre-Conference Workshops

EUROPEAN DAY OF LANGUAGES

WEDNESDAY, 26 SEPTEMBER 2012 - 9am GMT | 2am SLT | 6pm TYO

Pre-conference event (2h)

A case study: Aviation English Training 

Alan England, Languagelab.com, UK

Recording (1h11min): http://lancelot.adobeconnect.com/p726z5t9r4b/ 

WEDNESDAY, 26 SEPTEMBER 2012 - 1pm GMT |  6am SLT | 10pm TYO

Pre-conference event (1h)

EDL and SLanguages: How can you learn a language in virtual worlds?

Heike Philp [Gwen Gwasi], let’s talk online sprl, Belgium

Recording (52min): http://lancelot.adobeconnect.com/p4t0q0pykas/

WEDNESDAY, 26 SEPTEMBER 2012 - 4pm GMT | 9am SL | 1am TYO (THU)

Pre-conference workshop (2h)

New to Second Life?

Karina Silva [Karina Jacobus], Iowa State University, USA

No recording

FRIDAY, 28 September 2012- 4pm GMT | 9am SLT | 12am TYO (Sat)

Your local time: http://tinyurl.com/28Sept9amSLT

FRIDAY, 28 SEPTEMBER 2012

FRIDAY, 28 September 2012 - 3pm GMT | 8am SL | 11pm TYO

Registration (1h)

Registration

Grab a notecard with the conference program, your teleport HUD, a group invite,

a virtual coffee and grab a seat!

No recording

FRIDAY, 28 September 2012 - 4pm GMT | 9am SL | 12am TYO

Welcome Address and preview of the highlights of the conference  (1h)

Dr. Randall Sadler, University of Illinois Urbana Champagne, USA

Heike Philp, let's talk online sprl, Belgium 

A moment of silence to commemorate our great loss: Graham Davies

http://avalon-project.ning.com/profiles/blogs/celebration-of-graham-davies-life 

Recording (49min): http://lancelot.adobeconnect.com/p2uhaqv863l/

FRIDAY, 28 SEPTEMBER 2012- 5pm GMT | 10am SLT | 1am TYO (Sat)

KEYNOTE (1h)

Total Language Training: How Virtual Worlds will define the Future of Language Learning

Stylianos Mystakidis [Stylianos Ling], University of Patras, Greece

Recording (53min): http://lancelot.adobeconnect.com/p5nuxbz0f3i/

FRIDAY, 28 September 2012- 6pm GMT | 11am SLT |  2am TYO (Sat)

KEYNOTE (1h)

GAMESMOOC

Dr. Cynthia Calongna [Lyr Lobo]

Moderator Cyber Placebo

Recording (1h05min): http://lancelot.adobeconnect.com/p5pmqatz2el/

FRIDAY, 28 September 2012 - 8pm GMT | 1pm SL | 4am TYO (Sat)

Parallel Sessions (1h)

Immersive Games for Language Teaching in Virtual Worlds

Barbara McQueen [Barbara Novelli]

Recording (49min): http://lancelot.adobeconnect.com/p2vwcbk7lrk/

Immersive Language Pilot Project

Edith Paillat [Cyber Placebo],

Victoria University of Wellington, NZ

Recording (52min): http://lancelot.adobeconnect.com/p4wx3exgc2a/

FRIDAY, 28 September 2012 - 9pm GMT | 2pm SL |  5am TYO (Sat) 

Parallel Sessions (1h)

Presentation and Tour (1h)

Who Watches the Watchers?

James Anderson [Nullity], British Computer Society, UK

Recording (49min): http://lancelot.adobeconnect.com/p3a2s2fhd3n/

Drive through ELF

[Giovanni Tweak], Italy

Recording (46min): http://lancelot.adobeconnect.com/p7ovofcgv3l/

FRIDAY, 28 September 2012 - 10pm GMT |  3pm SL |6am TYO (Sat)

Parallel Sessions (1h)

W-creative storytelling Emoting 

Edith Paillat [Cyber Placebo]

Recording (44min): http://lancelot.adobeconnect.com/p7ch1nc7ol3/

Virtual World Teaching Tools 

Barbara McQueen [Barbara Novelli]

Recording (36min): http://lancelot.adobeconnect.com/p6g7stprni2/

FRIDAY, 28 September 2012 - 11pm GMT | 4pm SL | 7am TYO (Sat)

Open Air Cinema

MACHINIMA TIME (1h)

SATURDAY, 29 SEPTEMBER 2012

SATURDAY, 29 September 2012 - 8am GMT |  1am SL | 5pm TYO

Your local time: http://tinyurl.com/29Sept1amSLT

Parallel Sessions (1h)

Normalising the use of SL: the design and preparation of Linnaeus University's 'Teaching in English' course

David Richardson [Daviric Rinkitink], Linnaeus University, Sweden

Recording (55min): http://lancelot.adobeconnect.com/p8wu18sawj8/

Presentation and Tour (1h)

Critically Minded

David [DaveGann Blogger] (Japan)

Recording (46min): http://lancelot.adobeconnect.com/p2w93pwu0m9/

SATURDAY, 29 September 2012 - 9am GMT |  2am SL | 6pm TYO

Your local time: http://tinyurl.com/29Sept2amSLT 

Parallel Sessions (1h)

Learn how to Make Machinima from Scratch in Five Weeks 

Angela Rizzo [Rosavioletta], Italy

Recording (47min): http://lancelot.adobeconnect.com/p51izjbbbms/ 

LANCELOT, AVALON and CAMELOT, the story continues...

Heike Philp [Gwen Gwasi], let’ talk online sprl, Brussels

Recording (38min) http://lancelot.adobeconnect.com/p4lxi7scfb2/

SATURDAY, 29 September 2012 - 11am GMT | 4am SL | 8pm TYO

PLENARY (1h)

PADS Young group of learners in Barcelona and Vienna

Melinda Dooly [Melinda Aristocrat], Universitat Autònoma de Barcelona, ES

Dr. Randall Sadler [Randall Renoir], University of Illionois Urbana Champagne, US

Recording (55min): http://lancelot.adobeconnect.com/p7y3gnyq2xg/ 

SATURDAY, 29 September 2012 - 12pm GMT | 5am SL | 9pm TYO

KEYNOTE (30min)

English Language Training for People Who Communicate Across Cultures  

[Lowri Mills], Languagelab.com, UK

Recording (48):http://lancelot.adobeconnect.com/p79myi4asii/

SATURDAY, 29 September 2012 - 1pm GMT | 6am SL | 10pm TYO

Opera Joven Tour

[Nayade Xue, Moby Randt]

Recording (48min): http://lancelot.adobeconnect.com/p70rxnxzkzm/

SATURDAY, 29 September 2012 -  2pm GMT | 7am SL | 11pm TYO

SYMPOSIUM (3h)

Visual Anthropology in Virtual Worlds

Dr. Undine Frömming [Augenblick Winkler], Freie Universität Berlin, Germany

2pm GMT/ 4pm CET Dr. Undine Frömming: Virtual Worlds: Meta-comments and expressions of (hidden) structures of culture

2.15pm  Josefine Borrmann: Place and Non-Place in Second Life

3pm Mike Terry (USA): Tabernacle in the Wilderness: Hierophany in Virtual Space paper and machinima http://vimeo.com/40179425

Recording (48min): http://lancelot.adobeconnect.com/p8mwq83ojwn/

3pm Amber Palmer (USA): How Communicated Views on Environmental Issues are Used to Signal Social and Political Identity in Second Life

Recording (27min): http://lancelot.adobeconnect.com/p2ne2vptqd9/

3.15pm  Julia Zaremba (Italy): Furries

15min BREAK

 Visual Anthropology: Machinima Panel

3.30pm Catarina  Laranjeiro (Portugal): "Journalism in Second Life" http://vimeo.com/40037514 (18min)

Recording (15min): http://lancelot.adobeconnect.com/p5d83j3sjfd/ 

3.45pm Liana McKelvy (Canada): „Virtual Child“ https://vimeo.com/40160357

Recording (17min): http://lancelot.adobeconnect.com/p82pcsbgk7j/

4pm Sharon Ryba-Kahn (Germany) "Politics ins Virtual Worlds" http://vimeo.com/40189794 (21min)

Recording (28min): http://lancelot.adobeconnect.com/p694kyk1n1d/

4.15pm David Moore (USA): “Cinema Talks” http://youtu.be/WTnbWgt1KMU (9min)

4.30pm Tania Gaitani (Greece): "Virtual Road to Enligthenment" http://youtu.be/TQgr5ZzM9Sg (11min)

4.45pm Karin Bage (Sweden): “Occupy Second Life Machinima film” http://youtu.be/w-M82IWyzpE (9min)

5min Mikko Toiviainen (Finnland): “Tattoos in Second Life” https://vimeo.com/41108766  (needs password: anthropology)

5.15pm Juliana Bologna (Italy): “Underwater virtual nature” http://youtu.be/Ipi1Cvog9-k (5min)

45min BREAK

SATURDAY, 29 September 2012 - 6pm GMT | 11am SL | 3am TYO

Parallel Sessions (3h)

SATURDAY, 29 September 2012

6pm GMT | 11am SL |  3am TYO

Presentation and Tour (1h)

Museum of Virtual Media Tour

Adriana Sanchez [Adrianne Lexico]

Liz Dorland [Chimera Cosmos]

Nancy MacDonald Miller [Nany Kayo]

Recording (1h01min):

http://lancelot.adobeconnect.com/p3ggh5sr3zh/

SATURDAY, 29 September 2012

11am SL | 6pm GMT | 3am TYO

Workshop (3h)

MACHINIMA WORKSHOP: VIEW AND DO FOR 3 HOURS!!!

Barbara McQueen [Barbara Novelli]

Jens Kjær Olsen [Jens Nerido]

Recording (49min) Part I: http://lancelot.adobeconnect.com/p7mecoi18y9/

SATURDAY, 29 September 2012

7pm GMT | 12pm SL | 4am TYO

Presentation and Tour (1h)

Arcachon Atlantique

Virtual Institute of French

[Claire Pascale + Cyber Placebo]

Recording (29min) - only first half an hour - then http://lancelot.adobeconnect.com/p3sv3xt45ef/

Recording (1h27min); http://lancelot.adobeconnect.com/p60z2wos2fq/

SATURDAY, 29 September 2012

8pm GMT | 1pm SL | 5am TYO

Lindenwood Squares 

Helen Myers [Karelia Kondor]

Recording (46min) http://lancelot.adobeconnect.com/p9d51cta7j3/

Saturday 29 September 2012 -  9pm GMT |  2pm SL | 6am TYO

Research Special Interest Group (SIG) Meeting 

Karina Silva [Karina.Jacobus], Iowa State University, USA

SATURDAY, 29 September 2012 -  3pm SLT | 10pm GMT | 7am TYO (Sun)

Ballet Performance (1h)

Petah and the Wolf

Independent Ballet's production of a children's favourite, Petah and the Wolf. A musical story of a small and fearless child who plays in the woods and is more than a match for the Big Bad Wolf.

Petah: Deyna Broek

Bird Safi Farspire

Duck: Caledonia Skytower

Cat: Josephine Bridget

Grandfather: Halfpint Raymaker

Wolf: Aminata Potez

Hunters: Dubhna Rhiadra, Nayade Xue, Arabella Luminos. Halfpint Raymaker

Recording (36min): http://lancelot.adobeconnect.com/p5b3j62uof4/

SUNDAY, 30 SEPTEMBER 2012

SUNDAY, 30 September 2012 - 7am GMT |12am SLT |  4pm TYO

Your local time: http://tinyurl.com/30Sept12amSL 

Workshop (3h)

MACHINIMA WORKSHOP: VIEW AND DO FOR 3 HOURS!!!

Barbara McQueen [Barbara Novelli]

Jens Kjær Olsen [Jens Nerido]

Recording (1h): http://lancelot.adobeconnect.com/p4j3f2ipsyd/

Recording (25min); http://lancelot.adobeconnect.com/p32mst3zuq8/

Recording (53min): http://lancelot.adobeconnect.com/p6fia1no5w6/

Break (1h)

SUNDAY, 30 September 2012 - 11am GMT | 4am SLT | 8pm TYO

Your local time: http://tinyurl.com/30Sept4amSLT 

Parallel Sessions (1h)

SLOODLE 2.0

Paul Preibisch [Fire Centaur], Japan

 Edmund Edgar, Japan

Moderator

MAIN VENUE in Second Life: http://maps.secondlife.com/secondlife/EduNation%20II/175/88/22

Adobe Connect Livestream: http://lancelot.adobeconnect.com/sl 

Abstract and Bio:

http://avalon-project.n6´´g.com/events/sloodle-and-the-avatar-classroom 

Recording (46min): http://lancelot.adobeconnect.com/p36j655gzdp/

Virtual language villages in Opensim

Nick Mulligan [Nick Zwarth]

WATER VENUE

http://maps.secondlife.com/secondlife/EduNation%20III/147/132/21

Adobe Connect Livestream: http://lancelot.adobeconnect.com/sl1 

Abstract and Bio:

http://avalon-project.ning.com/events/virtual-language-villages-in-opensim 

Recording (1h4min):http://lancelot.adobeconnect.com/p3hviql602o/ 

CANCELLED

Skoolaborate

Mark Kent [MarkDECVAU Skoolaborators]

SKY VENUE

http://maps.secondlife.com/secondlife/EduNation%20III/126/154/3989 

Adobe Connect Livestream: http://lancelot.adobeconnect.com/sl2 

Abstract and Bio: http://avalon-project.ning.com/events/skoolaborate

SUNDAY, 30 September 2012 - 12pm GMT |  5am SLT | 9pm TYO

Your local time:  http://tinyurl.com/30Sept5amSLT

Parallel Sessions (1h)

Presentation and Tour (1h)

Masks and Immersion

[Inge Qunhua]

Recording (50min): http://lancelot.adobeconnect.com/p8ai3g9bk9l/

Presentation and Tour (1h)

ARABIA

Andrew Scott [Xilin Yifu]

Recording (1h34min): http://lancelot.adobeconnect.com/p8upgvzk6hr/

SUNDAY, 30 September 2012 - 1pm GMT | 6am SLT |  10pm TYO

Your local time: http://tinyurl.com/30Sept6amSLT 

Parallel Sessions (1h)

Virtlantis / Scrabble

Kip Boahn

[Kip Yellowjacket ]

[Alf Septimus]

Martina Zeiner [Abraxas McAndrews]

Recording (38min): http://lancelot.adobeconnect.com/p78xfq27au4/ 

Holodeck Workshop

Dr. Randall Sadler [Randall Renoir], University of Illinois Urbana Champagne, USA

Recording - first half an hour lost due to voice issues (30min): http://lancelot.adobeconnect.com/p4c077883z5/

PENDING CONFIRMATION - some PC trouble - we heard, might need to be cancelled

Seminar on Mexican Culture

[Ximenamodotti Carami]

SUNDAY, 30 September 2012 - 3pm GMT | 8am SLT  12am TYO

Your local time: http://tinyurl.com/30Sept8amSLT 

SYMPOSIUM (2h) 

Spanish Symposium

Spanish-English

A new gaze on Linguistics from the outlook of Virtual World

Montserrat Veyrat [SemonRatvey], Universidad de Valencia, ES

Aprendizaje de herramientas docentes en mundos virtuales

Inés Rodriguez [Ines Diglione], Universidad de Valencia, ES 

Interpreter: Alfonso Garavito Olivar [Alfonso Pfefferle]

Recording (1h): http://lancelot.adobeconnect.com/p4hodhzohnb/

Recording (1h2min): http://lancelot.adobeconnect.com/p1ruculvgvl/

Break (1h)  

Wynshel Heir tours

Mary Guggenheim’s exhibtion in the Terra Gallery

SUNDAY, 30 September 2012 - 6pm GMT | 11am SLT |  3am TYO

Your local time:  http://tinyurl.com/30Sept11amSLT 

SYMPOSIUM (1h)

EUROVERSITY

Moderator: David Richardson

Panelists: Ton Koenraad, Gary Motteram, Luisa Panichi, Klaus Hammermüller, Gerhilde Meissl-Egghart (?)

Recording (47min): http://lancelot.adobeconnect.com/p51vqxs64ka/

SUNDAY, 30 September 2012 - 7pm GMT | 12pm SLT | 4am TYO

Your local time:  http://tinyurl.com/30Sept12pmSLT 

Parallel Sessions (1h)

NEXT-TELL

Gerhilde Meissl-Egghart

Recording (45min):

http://lancelot.adobeconnect.com/p5j91872e9m/

Virtual Reality and Cartographic imaginary: The construction and use of Cibola

[Kahlo Bohemian]

no recording

Demo Lesson

Role Play in Situated Learning

Dr. Doris Molero [Pionia Destiny], Dr. Rafael Belloso Chacin University in Maracaibo, Venezuela

Recording (1h13min): http://lancelot.adobeconnect.com/p7sfadhzi78/

SUNDAY, 30 September 2012 - 8pm GMT | 1pm SLT |  5am TYO

Your local time:  http://tinyurl.com/30Sept1pmSLT 

Languages Party

 +*'`'*+:;._.;:+*'`'*+:;._.;:+*'`'*+:;._.;:+*'`'*+:;._.;:+*'`'*+

                                                      @ /¯ Who :* DJ Mick Stanton*              

_/¯ ¯    Where :** ★ ✫ SLANGUAGES ✫ ★**

      /\      When :*** 8pm GMT - 10pm GMT ****

      _/ L     Style :*** •♪✫ LATEST HITS MIX ✫•♪ ***

                                                              HOST : •♪ Karelia and DevLink ♪•

'*+:;._.;:+*'`'*+:;._.;:+*'`'*+:;._.;:+*'`'*+:;._.;:+*'`'*+:;.

Recording (2h): http://lancelot.adobeconnect.com/p54d2ozimug/

Recording (1h4min): http://lancelot.adobeconnect.com/p9q96xc50kf/

http://youtu.be/yYp0kGcmAr8